Vol. 41, No. 1, 1972

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Vol. 297: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Lacunarity for compact groups. II

Robert E. Edwards, Edwin Hewitt and Kenneth Allen Ross

Vol. 41 (1972), No. 1, 99–109
Abstract

Let G be a compact Abelian group with character group X. A standard characterization of Sidonicity of a subset P of X is given by the statement: if f C(G) and the Fourier transform f vanishes on X|P, then χ X|f(χ)| < . In this paper, we show that the characterization remains intact if C(G) is replaced by any one of a large class of smaller function spaces on G. Extensions to compact non-Abelian groups are also given.

Mathematical Subject Classification 2000
Primary: 43A46
Milestones
Received: 25 March 1971
Published: 1 April 1972
Authors
Robert E. Edwards
Edwin Hewitt
Kenneth Allen Ross